Pennsylvania, 2007Tornado and Damaging Winds in Pennsylvania, May 1, 2007
May 1, 2007 · NWS CLE · 5 events in 1 county or zone
A warm front lifted north into northwestern Pennsylvania causing widespread showers and thunderstorms to develop during the afternoon hours. Many of these storms became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $767,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted north into northwestern Pennsylvania causing widespread showers and thunderstorms to develop during the afternoon hours. Many of these storms became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 1, 2:30 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, May 1, 2:30 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT TUE MAY 1 2007
.SHORT TERM/TONIGHT THROUGH THURSDAY NIGHT/...
SURFACE LOW NEAR SOUTHBEND WILL MOVE ALONG THE FRONT AS PLANNED. THE
RUC HAS THE LOW FARTHER NORTH. THE ACTIVITY SHOULD CONTINUE TO
INTENSIFY THIS EVENING AS TEMPERATURES HAVE WARMED. DEW POINTS ON
THE INCREASE...CAPES WILL BE OVER 1500...IT LOOKS LIKE WIND AND HAIL
THREAT. THE THREAT OF TORNADOES STILL SEEMS OK WITH BULK SHEAR IN
THE 0-1KM ABOVE 20 KNOTS AND WITH THE WARM FRONT LAYING ACROSS THE
AREA. AS THE LOW MOVES EAST THE TROF TO THE WEST SHOULD HAVE SOME
ACTIVITY ON. THE STRONGEST WEATHER SHOULD BE GONE BY MIDNIGHT IF NOT
SOONER FROM THE FORECAST AREA. AT THIS TIME FLOOD GUIDANCE FOR AN
HOUR IS OVER 1 INCH. THIS SITUATIONS WILL HAVE TO BE MONITORED
ESPECIALLY CLOSE TO THE LOW MAINLY THE EASTERN PORTION OF THE
FORECAST AREA. THE AIRMASS WILL DRY OUT QUICKLY...PRECIPITATION
WISE...HOWEVER...THE MODELS GFS AND NAM TRYING TO INDICATE SOME LOW
CLOUDS WHICH IS TYPICAL AFTER A FROPA...THEN THE AIRMASS WILL DRY
OUT FOR WEDNESDAY NIGHT WITH MOSTLY CLEAR SKIES. THURSDAY AND
THURSDAY NIGHT WILL BE DRY. THE BIG CONCERN WEDNESDAY NIGHT AND
THURSDAY NIGHT WILL BE THE FROST THREAT. AT THIS TIME ON THE EDGE
WITH A PRESSURE GRADIENT...WILL HAVE TO MONITOR IT.
GUIDANCE MINS TONIGHT LOOK OK...MAV COULD BE A LITTLE WARM. HIGHS ON
WEDNESDAY ARE INTERESTING. ALL THE LOCAL STUDIES SAY COOL...WENT A
FEW DEGREES COLDER THAN GUIDANCE. WITH HIGH PRESSURE IN CONTROL
WEDNESDAY NIGHT WENT COOLER THAN GUIDANCE. THE BEST CHANCE FOR FROST
WOULD BE INLAND NW PA. ON THURSDAY WITH A STRONG NE FLOW OFF LAKE
ERIE TEMPERATURES WILL BE COOL EVEN WITH 850 MB WARMING. THURSDAY
NIGHT MAV GUIDANCE LOOKS GOOD WITH THE COOLEST TEMPERATURES EAST
BASED ON LOCATION OF THE HIGH.
&&
.LONG TERM/FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER THROUGH
TUESDAY...ALL MODELS AGREE. THE HIGH DOESNT MOVE MUCH BUT
TEMPERATURES WILL SLOWLY MODERATE. THE MODELS TRY TO INCREASE THE
MOISTURE ON TUESDAY AS A SHORT WAVE IN THE NORTHWEST FLOW MOVES
ACROSS THE AREA. AT THIS TIME SINCE IT IS DAY 7 WILL KEEP IT DRY.
WENT A LITTLE COOLER THAN GUIDANCE FOR LOWS FRIDAY AND SATURDAY WITH
THE HIGH IN PLACE AND THE LOW DEW POINTS. WILL HAVE TO MONITOR THE
SITUATION AS WE GET CLOSER FOR THE THREAT OF FROST.
&&
.AVIATION/18Z-18Z/...
LOW PRES MOVG FM NR SBN EWRD ALG THE SRN SHORE OF LERI THIS EVE WL
PULL A CDFNT TRAILING THE LOW SE ACRS INLAND AREAS FIRST HALF OF
TNGT. UNSTBL AMS AND SUPPORTING GUD WND SHEAR WL LEAD TO POTENTIAL
FOR STG TO LOCALLY SVR TSRA. WNDS GUSTING TO 50KT OR MORE ARE
POSSIBLE LATE THIS AFTN THRU EVE. TRYING TO TIME WHEN AND WHERE TSRA
WL OCCUR WL BE TOUGH AS DYNAMICS MAY ALLOW FOR CONVECTION TO DVLP
ALMOST ANYWHERE BUT AT TAF ISSUE TIME WL TRY AND BEST REFLECT SOME
TYPE OF TIMING FM NW TO SE DUE TO PASSAGE OF LOW AND CDFNT. LLVL
MSTR IS SHOWN TO RMN WIDESPREAD OVR AREA LATE TNGT INTO WED MORN
WITH GUIDANCE HINTING AT LOW STRATUS CLDS VERSUS FOG AS WNDS STAY UP
ENUF TO LEAN THE BALANCE TOWARD MORE STRATUS THAN FOG. WL TAKE A
STAB AND GO FOR CIGS OF HI END IFR DURG THIS PD AS THE SHALLOW COOL
AIR MOVS IN. CIGS SHUD START TO BREAK UP BY LATE WED MORN AS AMS
MIXES WITH DRIER AIR ABV THE BNDRY LYR.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
&&
SHORT TERM...KIELTYKA
LONG TERM...KIELTYKA
AVIATION...ADAMS
Hazardous weather outlook, May 1, 1:18 PM EST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
218 PM EDT TUE MAY 1 2007
LEZ145>149-164>169-OHZ010>014-020>023-031>033-038-047-089-PAZ001>003-
021830-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA-
ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE-
LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LORAIN-CUYAHOGA-LAKE-
GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-
MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
218 PM EDT TUE MAY 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS
NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA.
LOW PRESSURE OVER IOWA WILL MOVE ACROSS NORTHERN OHIO THIS
AFTERNOON AND INTO CENTRAL PENNSYLVANIA TONIGHT. A WARM FRONT
EXTENDING SOUTHEAST FROM THE LOW WILL MOVE NORTH ACROSS THE AREA
THIS AFTERNOON. AS THIS HAPPENS...THUNDERSTORMS ARE EXPECTED TO
DEVELOP. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
LEZ142>144-162-163-OHZ003-006>009-017>019-027>030-036-037-021830-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-MARION-MORROW-
218 PM EDT TUE MAY 1 2007
...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH
LOW PRESSURE OVER IOWA WILL MOVE ACROSS NORTHERN OHIO THIS
AFTERNOON AND INTO CENTRAL PENNSYLVANIA TONIGHT. A WARM FRONT
EXTENDING SOUTHEAST FROM THE LOW WILL MOVE NORTH ACROSS THE AREA
THIS AFTERNOON. AS THIS HAPPENS...THUNDERSTORMS ARE EXPECTED TO
DEVELOP. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING.
In the hours before
Local storm report, May 1, 2:31 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
331 PM EDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL WATERVILLE 41.50N 83.73W
05/01/2007 E0.75 INCH LUCAS OH TRAINED SPOTTER
&&
WILLARDLocal storm report, May 1, 2:41 PM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
341 PM EDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 8 N BOWLING GREEN 41.49N 83.65W
05/01/2007 E0.88 INCH WOOD OH TRAINED SPOTTER
&&
KIELTYKALocal storm report, May 1, 2:46 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
346 PM EDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 8 N BOWLING GREEN 41.49N 83.65W
05/01/2007 E1.00 INCH WOOD OH TRAINED SPOTTER
&&
KIELTYKALocal storm report, May 1, 3:23 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
423 PM EDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL WOODVILLE 41.45N 83.36W
05/01/2007 E0.75 INCH SANDUSKY OH TRAINED SPOTTER
0410 PM HAIL FREMONT 41.35N 83.11W
05/01/2007 E0.75 INCH SANDUSKY OH AMATEUR RADIO
&&
ASTIFANLocal storm report, May 1, 3:41 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
441 PM EDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL WOODVILLE 41.45N 83.36W
05/01/2007 E1.00 INCH SANDUSKY OH TRAINED SPOTTER
0414 PM HAIL WOODVILLE 41.45N 83.36W
05/01/2007 E1.00 INCH SANDUSKY OH TRAINED SPOTTER
0415 PM HAIL FREMONT 41.35N 83.11W
05/01/2007 E0.75 INCH SANDUSKY OH TRAINED SPOTTER
0416 PM HAIL WOODVILLE 41.45N 83.36W
05/01/2007 E1.25 INCH SANDUSKY OH TRAINED SPOTTER
0417 PM HAIL FREMONT 41.35N 83.11W
05/01/2007 E1.25 INCH SANDUSKY OH TRAINED SPOTTER
0418 PM HAIL FREMONT 41.35N 83.11W
05/01/2007 E0.88 INCH SANDUSKY OH TRAINED SPOTTER
0421 PM HAIL FREMONT 41.35N 83.11W
05/01/2007 E1.00 INCH SANDUSKY OH TRAINED SPOTTER
0437 PM HAIL CLYDE 41.31N 82.98W
05/01/2007 E1.00 INCH SANDUSKY OH TRAINED SPOTTER
&&
LEINSThunderstorm Wind, Crawford
- When
- May 1, 4:55 PM EST to 5:15 PM EST
- Where
- Crawford County, 1 mi N of Conneaut Lake to 5 mi SE of Meadville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.614, -80.300
A thunderstorm downburst caused damage from near Conneaut Lake to the south end of Tamarack Lake. Hundreds of trees were downed along this damage path. Several structures were damaged by the strong winds or downed trees. One house along State Route 19 southwest of Meadville lost a large section of roof. A hanger at Port Meadville Airport was also damaged by the strong winds. The thunderstorm responsible for this downburst later produced a tornado near Tamarack Lake.
Tornado, Crawford
- When
- May 1, 5:05 PM EST to 5:10 PM EST
- Where
- Crawford County, 3 mi SE of Meadville to 5 mi SE of Meadville
- Rating
- EF1
- Path length
- 2 mi
- Path width
- 30 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.599, -80.109
An EF1 tornado touched down southeast of Meadville during the evening hours of May 1st. The track of the tornado began on the west side of Tamarack Lake near the intersection of Tamarack Drive and Phelps Road. The tornado continued southeast for around two miles and lifted near the intersection of Tamarack Drive and Freyermuth Road. The damage path was intermittent and 25 to 30 yards wide. Ten structures were damaged by this tornado and several hundred trees were knocked down. The parent thunderstorm responsible for this tornado also produced a downburst that caused damage from near Conneaut Lake to the south end of Tamarack Lake.
Thunderstorm Wind, Crawford
- When
- May 1, 5:10 PM EST
- Where
- Crawford County, Linesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.670, -80.430
Thunderstorm winds downed a few trees.
Thunderstorm Wind, Crawford
- When
- May 1, 5:53 PM EST
- Where
- Crawford County, 1 mi SE of Guys Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.620, -79.966
Thunderstorm winds downed several large tree limbs in the Erie National Wildlife Refuge.
Thunderstorm Wind, Crawford
- When
- May 1, 7:05 PM EST
- Where
- Crawford County, Cochranton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 41.520, -80.050
Thunderstorm winds downed a couple large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 1 to 3, 20073 deaths · 4 injured · $2.7 million · EF0 · 86 events
- Drought in Mississippi, May 1 to 31, 2007$29 million · 43 events
- Tornado and Flash Flooding in Ohio, May 1 to 2, 2007$634,000 · EF0 · 77 events
- Wildfire in Georgia, May 1 to 31, 2007$22 million · 2 events
- Drought in Georgia, May 1 to 31, 200797 events
- Flash Flooding and Hail in Texas, May 1, 2007$160,000 · 50 kt wind · 9 events
- Lightning Strikes in Wisconsin, May 1, 2007$175,000 · 2 events
- Tornadoes and Flash Flooding in Kansas, May 1, 2007$57,000 · EF0 · 13 events
- Drought in Tennessee, May 1 to 31, 200739 events
- Drought in North Carolina, May 1 to 31, 200734 events
- Tornado and Hail in Pennsylvania, May 1, 2007$25,000 · EF0 · 12 events
- Flash Flood in Texas, May 1, 2007$35,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33654, 33653, 33674, 33672, 33673.